Top
10
Doctor insights on: Amoxicillin Hives Children

Share
1

1
Got hives from amoxicillin allergy - do I need to do anything?

Got hives from amoxicillin allergy - do I need to do anything?

Tell your doctor: Drug reactions such as hives may represent an allergic reaction to a medication, or sometimes a cross reaction to a virus. In any case, you should discuss this with your health care provider to add this medication to your list of potential allergies. ...Read more

See 1 more doctor answer
Dr. Julie Abbott
3 doctors shared insights

Hives (Definition)

Also known as urticaria, hives are an outbreak of red bumps or wheals that appear quickly after exposure to certain allergens (foods, medications, other substances). Hives vary in size, are itchy, can burn, and can last for up to ...Read more


3

3
My son was given amoxicillin had hive reaction to it. He was switched to cefdinir. He continues with hives. Does this mean he's also allergic to this?

My son was given amoxicillin had hive reaction to it. He was switched to cefdinir. He continues with hives. Does this mean he's also allergic to this?

MGt: The allergic reaction to Amoxicillin can still be the cause of this rash, but a new drug allergy is also possible. He should be treated with an antihistamine. Is he experiencing any respiratory problems? If so, please see the ED right away. It is important to contact your PCP. ...Read more

4

4
My nephews doc said he has infused hives but i cannot find an explanation to describe them. They look like measels reaction to amoxicillin has all vac?

My nephews doc said he has infused hives but i cannot find an explanation to describe them. They look like measels reaction to amoxicillin has all vac?

Amoxicillin given to: A child or adolescent who has a sore throat ; fever caused by infectious mononucleosis causes a very " measly-looking" (morbilliform) rash about 100% of the time, to the point that it's pretty much diagnostic of " mono". Many drugs can cause a morbilliform rash. For further information ; photos, see http://dermnetnz.Mobify.Me/reactions/morbilliform.Html. I've not heard of "infused hives". ...Read more

5

5
Is it possible to have an allergic reaction to amoxicillin after using it several times previously? I'm on day 4 of 875mg/2x daily and today I am breaking out in hives. What should I do?

Is it possible to have an allergic reaction to amoxicillin after using it several times previously? I'm on day 4 of  875mg/2x daily and today I am breaking out in hives. What should I do?

Medicine allergies: Yes. The thing to understand about allergic reactions is that the body generally has to have had prior exposure before an allergic response. It is actually rare to have a true allergy to something with the first exposure.You should stop the medicine and notify your physician to get a different antibiotic and document the allergy. ...Read more

See 1 more doctor answer
6

6
Anyone know what is a treatment for itchy hives after using amoxicillin?

Amoxicillin allergy: If hives occur soon after taking amoxicillin, it suggests an allergy to amoxicillin. The best treatment is stopping the medicine and taking an antihistamine for the itching until it clears. Consider a visit to an allergist if you are not sure about the cause. ...Read more

7

7
Recently prescribed Zantac (ranitidine) and Zyrtec for hives on my face from amoxicillin. How often should I take and how soon see results?

Recently prescribed Zantac (ranitidine) and Zyrtec for hives on my face from amoxicillin. How often should I take and how soon see results?

? Amoxicillin allerg: Most important is stopping the offending drug, and reporting this to the prescribing doctor, zyrtec (cetirizine) can be taken to control symptoms of allergies and avert complications, for how long , still depends on clinical evaluation, kindly see your doctor ...Read more

8

8
Hives after taking augmentin (amoxicillin and clavulanate). What is wrong?

Hives after taking augmentin (amoxicillin and clavulanate). What is wrong?

You may have an: Allergy. Please let your doctor know right away. Your doctor will most likely tell you to stop the Augmentin (amoxicillin and clavulanate) asap and may start you on another medication. ...Read more

9

9
I have hives after taking augmentin (amoxicillin and clavulanate). What should I do to treat?

I have hives after taking augmentin (amoxicillin and clavulanate). What should I do to treat?

Antihistamines: Looks like you are allergic to one of the components of augmentin. Most likely the penicillin group of drugs, but even could be the clavulenic acid too. You need to tell future doctors, nurses and facilities, and carry a card or bracelet with this info-allergic to Augmentin. Treatment is antihistamines such as Benadryl, (diphenhydramine) prednisone for severe cases. ...Read more

10

10
Can amox-clav cause small amount of hives? And should I be worried? I've taken amoxicillin before with no reaction. I'm already allergic to levaquin (levofloxacin).

Can amox-clav cause small amount of hives? And should I be worried? I've taken amoxicillin before with no reaction. I'm already allergic to levaquin (levofloxacin).

Hives: Any medication can cause hives. If you think the medicine is the cause of the hive it should be stopped immediately. Allergic reactions happen on subsequent exposures to a medication and not usually on the first exposure. Stop the medicine, take antihistamines. Report the reaction to your doctor. Seek immediate care for shortness of breath, facial swell, trouble swallowing. ...Read more

Amoxicillin (Definition)

Amoxicillin is in the penicillin class of antibiotics. All penicillins are distinguished by the presence of a beta-lactam ring, and are known to kill bacteria by inhibiting synthesis (production) ...Read more


Dr. Philip Miller
1,086 doctors shared insights

Amoxil (Definition)

Amoxil is a third generation penicillin which is a kind of penincillin type drug (anti-bacterial ...Read more